MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGETING ARM T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-3212
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: during surgery the posterior screw could not be inserted because the drill bit hit the nail through the sleeve on the target device.I also inserted the t2 ankle nail into the target device afterwards - no drill bit fits through the sleeve into the lateral static/dynamic hole.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and is fully functional.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labelling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.A nc / capa was not in place for this product with this failure mode.No corrective actions are required at this time.The device returned passed the pre-operative function test as intended.Function was given in full.Potentially reduced accuracy in guidance is usually found during functional check (required per ifu).In case of any deviation it is realized prior to use.Although a root cause could not be determined the alleged event is most likely caused due to a suboptimal intra-operative procedure and has to be classified as user-customer-user error.In case further substantial information becomes available we reserve the right to re-open the investigation including re-assessment of root cause.

Brand Name
TARGETING ARM T2 ANKLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10279835
Report Number0009610622-2020-00323
Device Sequence Number19093979
Product Code LXH
UDI-Device Identifier04546540708496
UDI-Public04546540708496
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3212
Device Catalogue Number18063212
Device Lot NumberKME910553 - 247132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer09/17/2020
11/10/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date10/12/2020
12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1